As the summer festival season starts in earnest this long weekend, NSW Health is warning of the dangers of a high-dose ecstasy pill in recent circulation.
Officials said the tablet - which is pink-orange in colour and a square shape - was found to contain more than four times the average dose of other ecstasy or MDMA pills.
The pill also has a GUCCI logo and wording imprinted on it.
Medical Director of the NSW Poisons Information Centre, Dr Darren Roberts, said the consumption of high doses of MDMA has caused serious illness and death in NSW.
"It can cause severe agitation, raised body temperature, seizures or fits, irregular heart rhythm and death," he said.
"The health risks from MDMA are greatly increased if high amounts, including multiple doses, are consumed over a short period.
"Other risks include taking MDMA in combination with other stimulants, such as amphetamines or cocaine."
Dr Roverts said hot environments could also increase the risk of harm from MDMA, and advised people to take precautions with several music festivals taking place in NSW amid predicted hot weather this weekend.
He said taking a break from dancing, seeking shade, and drinking water were important measures to reduce the risk of overheating at festivals.
"It is very important to remember the amount of MDMA in a tablet or capsule can vary a lot, even within the same batch," he said.
"If you or a friend have taken drugs, please watch out for each other and know the warning signs that you need help.
"If you or a friend feel unwell, you won't get into trouble for seeking medical care. Please seek help immediately."
He said teams of peer volunteers, from programs such as DanceWize NSW, would be there to support patrons at many major music festivals, and event staff were also trained to help.
At locations other than festivals, call emergency services on Triple Zero (000) and ask for an ambulance. For more information about staying safe, including the warning signs to seek help, see Stay OK at Music Festivals.
For information about the potential adverse effects of MDMA, please contact the NSW Poisons Information Centre on 13 11 26.
For support and information with alcohol, MDMA and other drugs, please contact the Alcohol and Drug Information Service on 1800 250 015. This is a 24/7 service offering confidential and anonymous telephone counselling and information. NUAA also provides a range of harm minimisation resources and advice and can be reached on 1800 644 413.
Sign up for our newsletter to stay up to date.